ETHICON INC. SFX SPI MCRYL+ UNI 27IN 3-0 SA PS1 PR MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Back to Search Results |
| Model Number |
SXMP1B104 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Component code: g07002.This is a combination product and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Trade name - irgacare, active ingredient(s) - triclosan, dosage form - suture/solid/parenteral, strength - = 2360 g/m.Related reports: 2210968-2023-01093, 2210968-2023-01094, & 2210968-2023-01095.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During use on the patient it was noted that the needle broke.They used three packages of the device and the needles broke during closer.It was stated that there might have been some tension on the first one but not the last two.Another box with different lot number was used.There were no adverse consequences for the patient.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 3/21/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.The returned sample revealed that it was received one unopened sample that pertain to product code sxmp1b104.In order to evaluate the condition of the returned sample, the packet was opened, and the swage and attachment area was noted to be as expected.The tip and body of the needle were examined under magnification and no defects or needle breakage were found.In addition, the sample was tested by resistance test to the needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2023-01093, 2210968-2023-01094, & 2210968-2023-01095.